MAUDE Adverse Event Report: DEPUY SPINE INC FORCEPT ROD HOLDER, STRAIGHT; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC FORCEPT ROD HOLDER, STRAIGHT; MISC ORTHO SURGICAL INSTR
Model Number 277030105
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that patient underwent a posterior lumbar spinal fusion (l2-sai) treating degenerative disease on (b)(6) 2019.The surgeon tried to remove a formerly implanted cfs7.0-45mm screw on l3 left and implant a cfs8.0-45mm screw instead.Because the new screw seemed tight (sticking out approximately 2mm than expected), the surgeon tried to remove it.Then, the following events occurred in sequence: the tip of the driver shaft broke.As the surgeon tried to remove the screw by fixing a rod and a setscrew, the screw head of the cortical fix screw came off.The rod holder broke.The surgeon decided to leave the fragmented core of the cortical fix screw in the patient¿s body due to the limited surgical time.Since l3 left was not fixed, the screw stabilization has decreased a little.The patient is recovering.Concomitant devices: setscrews (part: unknown, lot: unknown, quantity: unknown), rod (part: unknown, lot: unknown, quantity: unknown).This report is for a forcept rod holder, straight.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device evaluated by mfr: correction.Evaluation codes: additional information.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection found the device was received showing one forcep broken.It was clearly sheared off and separated.No other issues were identified with the returned components of the device.A review of the device history record could not be performed as no manufacturing records could be found for this part # 277030105 / lot # pa0704 combination.If further information becomes available, this dhr can be revisited.A definitive assignable root cause for the post manufacturing damage could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).B6: additional information.

Brand Name
FORCEPT ROD HOLDER, STRAIGHT
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9355526
Report Number1526439-2019-52473
Device Sequence Number2385570
Product Code LXH
UDI-Device Identifier10705034196602
UDI-Public(01)10705034196602
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number277030105
Device Catalogue Number277030105
Device Lot NumberPA0704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2019
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer12/09/2019
01/10/2020
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date12/10/2019
01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS.; UNKNOWN RODS.
Patient Age74 YR